Posted 3/26/2009 5:09 PM (GMT -6)
I was discharged from the hospital last night following a scarey experience. Two nights ago, while showering, I started to notice that the left side of my lower lip, tongue, and face felt as though I had taken a shot of novacaine by the dentist. After a minute or so, my left arm started to tingle and my left hand, especially the thumb and index finger, went numb. Shortly there after, my left leg started going numb to the point that I had to 'drag' it along. I went to the ER and upon admission my blood pressure was 219/125. They immediately gave me IV meds to bring it down but it lowered the bp to 207/105. I received 2 more doses and some oral meds but it took 12 hours to get it down to 140/95. I had a CT scan, echocardiogram, MRI, ultra sound of the carotid arteries and various blood tests which all came out negative. The numbing episodes happened a few more times while I was admitted but didn't last nearly as long. I was discharged with hypertensive urgency with paresthesias which simply means I had high blood pressure with numbness. No explanation! Doc says "don't worry about it if it happens again." I have been on bp meds for a few years, I have changed my diet considerably resulting in a lost of 70 pounds in the last 10 months bringing my cholesterol levels down from 294 to 188, I quit smoking 15 years ago and do not consume alcohol . Shouldn't I be worried if my bp is that high? I am so confused! Any one knows why I got numb on the left side? Any help will be greatly appreciated.